MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY THREADED PIN Ø3.2 L70 HA3.5 MECHE TRIANGLE; IINSTRUMENT THREADED PIN

MEDACTA INTERNATIONAL SA GMK EFFICIENCY THREADED PIN Ø3.2 L70 HA3.5 MECHE TRIANGLE; IINSTRUMENT THREADED PIN
Model Number 11.00009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
When the pin was inserted to fix the cutting block it broke at the connection level with the pin adapter.The surgeon used a backup cutting block and pin and the surgery was completed successfully.Delay time 30 minutes.
 
Additional Manufacturer Narrative
Batch review performed on 09 december 2021.Reference 11.00009 long threaded pins lot 2113716.Lot 2113716: (b)(4) items manufactured and released on 06-oct-2021.Expiration date: 2026-09-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Threaded pin ø3.2 l70 ha3.5 meche triangle lot.Mat34617: (b)(4) items manufactured and released on 23-jul-2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.Preliminary investigation: the images of the complaint show the breakage of the triangular motorized connection of the pin.The pin looks bended with signs of damage probably generated when trying to remove the pin stuck in the cutting guide.Also the tip of the pin looks damaged as well as the threaded part.We could imagine that during insertion, the pin was forced against the hole of the cutting guide; the heat generated during the friction could have generated cold welding of the pin on the guide and the consequent breakage of the tip of the pin.More specific information relating to the cause of the complaint can be obtained during the visual inspection.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.The visual inspection confirmed the preliminary investigation : " the pin looks bended with signs of damage probably generate when trying to remove the pin stuck in the cut guide.Also the tip of the pin looks damaged as well as the threaded part.We could imagine that during insertion, the pin was forced against the hole of the cutting guide; the heat generated during the friction could have generated cold welding of the pin on the guide and the consequent breakage of the tip of the pin.".No additional information detected during visual inspection.

Brand Name
GMK EFFICIENCY THREADED PIN Ø3.2 L70 HA3.5 MECHE TRIANGLE
Common Device Name
IINSTRUMENT THREADED PIN
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12982546
Report Number3005180920-2021-00971
Device Sequence Number14598593
Product Code LXH
UDI-Device Identifier07630030842740
UDI-Public07630030842740
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Model Number11.00009
Device Catalogue Number11.00009
Device Lot Number2113716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian